Vol. 168, No. 2, 1995

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The spherical mean value operator for compact symmetric spaces

Vishwambhar Pati, Mehrdad Mirshams Shahshahani and Alladi Sitaram

Vol. 168 (1995), No. 2, 335–344
Abstract

When M is a compact symmetric space, the spherical mean value operator Lr (for a fixed r > 0) acting on L2(M) is considered. The eigenvalues λ for Lrf = λf are explicitly determined in terms of the elementary spherical functions associated with the symmetric space. Alternative proofs are also provided for some results of T. Sunada regarding the special eigenvalues +1 and 1 using a purely harmonic analytic point of view.

Mathematical Subject Classification 2000
Primary: 58G15
Secondary: 22E46, 43A90, 58G25
Milestones
Received: 1 October 1992
Published: 1 April 1995
Authors
Vishwambhar Pati
Mehrdad Mirshams Shahshahani
Alladi Sitaram